MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATUN FEM SLV M/L 35MM FULL POR; KNEE FEMORAL ACCESSORY

DEPUY IRELAND - 9616671 ATUN FEM SLV M/L 35MM FULL POR; KNEE FEMORAL ACCESSORY
Model Number 1511-01-203
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Difficult to Advance (2920)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a right total knee that was infected.The infection is gone, so the temporary parts were removed and definitive components were implanted.During impaction of the final femoral construct, the implant would not seat fully.It was a full centimeter proud.The surgeon removed the femur and all the cement on its backside.The trial construct sat perfectly with no issues.The assembly and sizes of all pieces were checked again and were correct.The surgeon then rebroached and reamed over and over again.He used the real implant as the test and would impact it back in.He would go back to broaching and reaming, and seating the real implant.The implant would slowly seat further after more back and forth of broaching and reaming.The surgeon was over reaming the canal by 1mm.The 35mm broach was seated 1cm deeper than it was supposed to be seated.At this point the real implant seated fully.Cement was remixed and the real implant was inserted.On post-op films the construct looks tight with no evidence that the broach had to be seated a full centimeter deeper than it was supposed to be.The rebroaching and rereaming made it possible for the implant to seat fully.This system tends to sit proud, with the real implants a few millimeters, which is very difficult to achieve a balanced knee.This was the worse we have seen with it sitting a full centimeter proud.The pressfit is too much for this system.Surgery was delayed 30mins.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received on 02/23/2021 stating that this was a consistent problem.It occurs about 4 out of 5 cases.If it doesn't occur, the femur or tibia cracks, which then allows the construct to seat.This has been documented every time and should not be a surprise to anyone.Additional information was received on 03/01/2021 stating that the sigma components were the temporary spacer parts.
 
Additional Manufacturer Narrative
Product complaint # : pc-(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
ATUN FEM SLV M/L 35MM FULL POR
Common Device Name
KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key11388392
Report Number1818910-2021-03942
Device Sequence Number3865971
Product Code JWH
UDI-Device Identifier10603295419570
UDI-Public10603295419570
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1511-01-203
Device Catalogue Number151101203
Device Lot NumberJ6981A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer02/15/2021
03/31/2021
04/07/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/10/2021
04/06/2021
04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE DIST FEM AUG SZ 6 8MM; ATTUNE POS FEM AUG SZ 6 8MM; ATTUNE POS FEM AUG SZ 6 8MM; ATUNE PRESSFIT STR STEM12X60MM
Patient Age75 YR